Hello. My husband has been taking paxil for about 10 years. He was taking 20mg when we got married, 7 years ago, but he reduced the amount to 10 mg since then. He also tried to reduce to 5mg, but his stomach was upset, (the reason why he is taking this is social anxiety, he cannot eat well with bothered stomach when he has worry, stress, or occasion to to something like presentation or meet new people) so he could not quit all the amount.
We have a son born after 1 and half year after marriage, 6 years ago. Since then, we have been trying, but I cannot get pregnant. Until recently, I didn't know that paxil effects on male sperm for DNA or movement. I just recognized that when we were trying to have the son, my husband was taking paxil every other day, not everyday, as he had difficulty to complete his mission. Is it why we could have a son in less than 1 year back then? I am almost turning 40, (husband is 34) so I might have a problem, but I wish he could stop taking this. He can try with taking paxil now, so he has been taking it even in the term for trying for years now...which might be the problem. Since I realized this a few months ago, I asked him to take it every other day like he did 7 years ago, but he says it is very hard on him, headache etc., so he cannot. He even says that he does not want any child... He is still trying several times a month, but if the sperms were affected, how can it happen? Do you know any other way to solve this problem? Is there anyone whose husband has been on paxil 10mg and got pregnant? What is the good medicine to change without any risk or infertility?
Hi! If you were my patient, I would have to advise you that the reason that it is taking some time to conceive is probably more likely related to your age than to the small dose of medication that your husband is taking. If he has been stable on that medication for so many years I would be very reluctant to change it, although there are other medications that he could try. If you two as a couple are really interested in having another child, you should probably consult with a fertility expert and SOON. There are possibly both male and female issues that could be addressed after appropriate work up. Good luck! Dr B
I forgot to write about it, but my husband got epididymitis for 3-4 years... right side of his has a kind of hard spot. He went to doctor, but he said the only thing he can do is to take the entire tube off, but takes time to heal and it might not change any... This symptom is reported as mouse experience of paxil, I read, so both of the side effect of paxil and this causes infertility, I guess. Could anyone give me advice?
Thank you for your comment. I guess my age matters, but have you read about these articles about paxil? I read that after stopping to take paxil, sperms level becomes normal, so I just wondered if I could conceive as he was taking every other day... which he does not want to do now as it is too hard with stomach ache or headache. If it is small dose like 10 mg, it does not matter so much? The cases in the article actually says they increased the amount weekly and tested... Since he also has other side effects related issues such as high blood pressure and epididymitis, I hope he can stop taking this anyway...
I will add another newer article about this. I visited the office once last year, but since my husband was against to test, I did not go for it. Recently, I knew this fact, so I was wondering if I should go through all kinds of tests now. Is it possible top check DNA fragmentation at fertility doctor office? The article this cannot be checked with normal test as it says even if their movement or numbers are fine, DNA are abnormal. If they cannot check, what could I do? I also read that even after IVF, it is difficult to conceive if husband takes paxil...
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.